Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fourth Day Post Injection

MellissyMMellissy Posts: 5
edited 06/11/2012 - 9:00 AM in Spinal Injections
I had my first lumbar epidural spinal injection on Thursday. It wasn't so bad...however, he didn't sedate me, but he talked me through it and the nurse held my hand because I informed them that I was fearful of needles around/in my back. It wasn't so bad after the numbing injection set in, but I can't tell fully if it's working, because I have yet to get my bed in, so I've been sleeping on the floor. I can tell a little pain relief, but not so much, as of yet.

I'm hoping that my insurance covers it. I call the doctor today to see if it went through and, if it doesn't, I have to call the insurance company. I HOPE it goes through, because they usually say if it helps some the first visit, the second time helps much more. At least that's what I heard. If it doesn't go through, I have to pay for the one that I had on Thursday and then I won't be able to go anymore. I know I won't be able to pay for it, myself (I'd have to make payments on the one that I did have).

Now, onto a side effect question...is constipation one of them? Because the nurse called to check up on me and said it wasn't, but it happened that same night, so I was just wondering if anyone has had problems like that with the injections.



  • I just had an ESI on both sides of my l5/s1 area Wed morning under fluroscopy. I was put into twilight status, which is almost out and you don't remember nothing.
    The procedure was painless itself, went home and slept a couple hours, then was a touch tender that night. The next day I was very tender, like bruised in that area, and had difficulty walking.

    Today is better, still a little tender back there but no problems with constipation. I also have some mild foraminal stenosis, a pars defect at l5 and mild disk bulge at l5, I'm hoping for some relief, we'll see, I reckon in a few more days I should know whether I will see any relief or not.

    Hope you see some relief from your shot. I was shocked at how much it was myself, and the paperwork said anesthesia was billed seperately, oh lord, I may not even be able to afford another one if it works or not.
  • SavageSavage United StatesPosts: 5,476
    I have never been put out or even into twilight state for any of my injections.

    Some are more painful than others, but nothing I can't tolerate.

    As for the constipation, I have never heard that so I don't know.

    Sure hope your insurance will pay. The cost would add up quickly and I couldn't pay it if out of pocket. If you tell doc your situation...doc may know of way to give you discount or other way to help you.

    Please keep us posted on how you are doing and
    take care!
    Spine-Health Moderator
    Please read my medical history at: Medical History

Sign In or Register to comment.